My mom is suffering from tardive dyskinesia. She is very irritated and has pain in legs and makes sound of chewing. Doctor said it’s a side effect of Quetiapin and ordered to quit it. It’s been 5 days now that she is not taking it and is taking a pile of meds to calm her down, but the symptoms haven’t disappeared. She is hospitalised since 2 days. She gets up at night and cries and cries and I watch her suffering and I cry too. Really frustrated
Symptoms can take a few months to disappear, I hope your mom gets some relief soon.
Isnt there a new med for TD?
For topical relief, it might be worthwhile getting a thick skin protectant for her lips. Diaper cream without lanolin (common allergen) like Desitin, or Vaseline can help prevent skin breakdown at the edges of her lips from chewing. If you want a silicone option M3 3M Cavilon Durable Barrier Cream, is water resistant and works like a charm on the edges of lips to keep things from getting chapped.
This is the same stuff nurses aides use in treating scars, wounds, or other incision or healing cuts or the mouth when things like intubation equipment is necessary long term.